MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 4+ R; CEMENTED FEMORAL COMPONENT

MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 4+ R; CEMENTED FEMORAL COMPONENT
Model Number 02.12.0024R
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 09/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 28 september 2020: lot 163347: (b)(4) items manufactured and released on 26-jul-2016.Expiration date: 2021-07-10.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Additional implant involved: gmk-sphere 02.07.1205r tibial tray fixed cemented size 5 r (k090988) lot.166067.Batch review performed on 16 october 2020: lot 166067: (b)(4) items manufactured and released on 11-jan-2017.Expiration date: 2022-01-01.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs director: 3.5 years after primary cemented tka mobilization of both component occurs.Judging from the images received, it is conceivable that a problem with cement or cementation occurred, as no residues of cement are visible on either explanted component.Many reasons can affect cement interdigitation with the metal components, such as temperatures (of the or and/or the storage room), timing of application, wet surfaces et others.However, a final conclusion on the causes of this revision cannot be reached.Preliminary investigation performed by r&d project manager: revision surgery after 3 years and 6 months from primary for loosening of the femoral and the tibial component.Looking at the picture of the explanted components, no residual cement can be seen on the distal surface of the tibia tray and the internal surface of the femoral component.This is common findings on explanted components even if the cause for revision is not loosening.So, absence of cement on explanted components is not an evidence of a faulty device.Many other factors (such as bone quality reduction, osteolysis, trauamtic event), could had played a role during time in reducing performances of interdigitation between implant and cement on both tibial and femoral side.No other aspects relevant for the event can be noted on explanted components.
 
Event or Problem Description
Tibial and femoral loosening.The reason is unknown.Revision surgery successfully performed 3 years and 6 months after primary surgery removing femoral and insert components.

Brand Name
GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 4+ R
Common Device Name
CEMENTED FEMORAL COMPONENT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key10689620
Report Number3005180920-2020-00711
Device Sequence Number3899589
Product Code JWH
UDI-Device Identifier07630030862403
UDI-Public07630030862403
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K140826
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/10/2021
Device Model Number02.12.0024R
Device Catalogue Number02.12.0024R
Device Lot Number163347
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2020
Initial Report FDA Received Date10/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient Weight80